It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi all,

I have been on Sub. for over a year. I tried two months ago to just quit at 2 mgs and did have the horrible, w.d.'s. I went to see my doc. and he told me that you must taper down after being on it for so long. So, I am now down to approx. .2 mgs (NOT 2mgs!) My problem is it is hard for me to cut the tab any smaller without it breaking up into a powder. It is hard to put this powder under your tongue. I went and read sub. info on these boards, and found an entry from an addiction doc. in the U.K. He stated that they have been using the sub. there for a long time and that after you taper very low, you can switch to Nalextrone (which is the opiate blocker in Suboxone) and your withdrawal is shortened to only a few days. I would imagine, the lower the dose that you "jump off" of Sub. the less you would feel any symptoms.

I am going to contact my doc today and ask him about the Nalextrone and if he approves, I, of course, will try it. I will keep everyone here posted on this.

Has anyone on this board been able to find a way to cut a 2 mg. tab into smaller than .1 mgs.? If so, please post a reply.

Someone, previously, while posting on a sub. thread said that they did not understand why one would trade one opiate for an even worse one (sub) well, for me, it was not worse, it was a miracle. If I had not been on it, I would still be, I am sure, chasing that hydro. high. Now, I am free and will remember the journey I have been on and that I NEVER want to go down that road again. The sub gave me the power to STOP forever a habit that was definitely slowly killing me.

Have a great day!!

Linda

p.s. a little "hint". I have found, while tapering so low, that taking my sub. just before bed that I don't experience the "restless, jumpy, leg syndrome" that I find to be one of the most annoying symptoms of any opiate withdrawal. The small dose that I take seems to wear off slightly after about 15 hours or so. So, if I take it at night, I don't feel any symptoms at all and fall asleep nicely. I have no problem the next day. Hope this helps someone else!

emily's mom :wave:
Hi Friends,

I am still taking between .02 and .01 mgs of the sub a day. I had earlier posted that I had read of the use of Nalextrone (Narcan) for allowing one to stop sub. in just a couple days.

I have not yet been able to speak with my doc. on this However, there is a doc. in N.Y.C. who uses an eight day taper and that takes you off the sub with no withdrawals. I am going to ask my doc about this also. Frankly, if I knew how many to take on this taper, I would do it myself as I have the medication he uses (Darvon) which I was given for a root canal. I never used it as I was on the sub. and 800 mgs of Ibuprofen worked fine.

Does anyone have ANY info on tapering with Darvon or Darvocet to get off of the sub? I don't even know if I would have any w.d's if I just stopped the sub now as I have not read of any one else stopping after tapering as low as I have. My reason for wanting off now is the cost. I have about 5, 2mgs. tabs left. So, theoretically, I could just continue to take less and less until the amount isn't even measurable and then stop. I e mailed this doc in New York who had written on his website about using a Darvon taper to stop the sub. Of course, he said that I should come to N.Y.C. and he would prescribe it for me. While my family usually does go to N.Y. every summer. I am not going to pay a doctor to give me a prescription for something I already have. For obvious reasons, he did not tell me how much to take for the eight days. I will make an appt. with my own doc. after I have tapered as I described above. I will keep you all posted. A couple of days I forgot to take my sub. and had no symptoms, but then, they may have come if I would have gone a day or two more.

Has anyone on this board stopped from .01 mgs. a day of sub??

Look forward to replies guys.

:wave:
Hi L..
How are you today..im at .05 mgs....i am so impressed w/ your taper..im finding it difficult to come down from here.
I have skipped days-depending..some i felt kinda ill-some were doable-but 48-72 hrs. in-not so good!!
With almost 2 yrs..on sub..alot has been accomplished..
I have lost my obsession..w/ the drug..i know-im medicated now..but its like a fading memory.My life is in a differant place now..
You know-there are many debates on suboxone-trading opiates..etc.
But many times when a person-comes off long term-hard drugs-they are spending so much time healing-i feel the sub-gave me productive clean time from my doc..and now-when i do come off-my life is in a differant place..
So-ill be kicking sub-but not going back to all the problems-i had when i was using..
Between therapy/cleaning up financial debt/moving/changing friends..its a whole differant world.
Thats the positives of sub..
I hope you are ok..and let me know how your doing-
ggrl
Hey Goddess Girl!!!

You're doing great, .05 mgs is a very low amount. Stay there as long as you need to, just shave the very tiniest amount off of that when you taper. For all the same reasons that you gave (and a few more!) the sub has been an excellent experience for me. Other times when I had "quit", the addictive mind was still in existence. I had developed a real "habit" of desiring, searching for, and using Lortabs to solve all problems. But, as we ALL know, it just creates more and more problems. Sub. with therapy, breaks the circuit of this thinking. I am sorry for all the time I wasted and took away from my family, while using, but, I cannot change the past, only look toward and create a great future. I wish the same for everyone on this board.

Ggrl. I am still taking the .01 mgs. per day. I have 2 and one half, 2 mg. tabs left. I will take an even smaller and smaller piece, until they are gone. Hopefully, I won't need anymore, but if I do, I will ask my doc for just five. He is retiring in August and just in case, I want to have them. Just a security blanket, after the long time I was on it. I read the "horror stories" of others who "jumped off" and they frightened me, a lot! But, no one was taking any less than 1 mg., I think, so I will try very soon. I see nothing wrong though in taking tinier and tinier pieces, until I have none. After that, if I can get through five or six days, I will know I am finished. I once went without sub for five days. I was then taking 2 mgs. a day and I honestly was feeling suicidal after the five days. So, I would rather be safe than sorry.

Take care of yourself, Girl!
I will be on here every day, for you!!!


"someones mom"





All times are GMT -7. The time now is 11:13 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!